Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Follow-up To Depression Meds With HIV Meds
Jan 10, 2011

In your response about using Cymbalta with Truvada, Reyataz, and Norvir, you said to make sure to not drink alcohol with Cymbalta as it could cause issues with the liver. Is Cymbalta harder on the liver than other depression meds? Or, would you have said the same thing about Prozac, Zoloft, etc? What about taking Tylenol with Cymbalta and this HIV regimen?

It is worrisome about weighing the benefits of a depression med with possible serious side-effects as you said. When you say serious side-effects, are you talking about irreversible damage or even death from taking a depression med with Norvir?

Response from Dr. Fawcett

Every medication, including antidepressants, has the potential for interaction. The physiological effects of the various mood-elevating drugs are well-known and controlled. I think it's safe to say that many, if not most, HIV positive persons take (and benefit from!) an anti-depressant without complications. These drugs are widely considered to be safe and their benefits far exceed the potential risks. Discuss your concerns with your doctor - I'm sure you can collaborate so that you are reassured and can benefit from an antidepressant.



Previous
HELP - daughter has given up
Next
when should we call hospice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement